On some cubature formulas on the sphere

Jürgen Prestin*, Daniela Roşca

*Corresponding author for this work
4 Citations (Scopus)


We construct interpolatory cubature rules on the two-dimensional sphere, using the fundamental system of points obtained by Laín Fernández [Polynomial Bases on the Sphere, Logos-Verlag, Berlin, 2003; Localized polynomial bases on the sphere, Electron. Trans. Numer. Anal. 19 (2005) 84-93]. The weights of the cubature rules are calculated explicitly. We also discuss the cases when this cubature leads to positive weights. Finally, we study the possibility to construct spherical designs and the degree of exactness.

Original languageEnglish
JournalJournal of Approximation Theory
Issue number1
Pages (from-to)1-19
Number of pages19
Publication statusPublished - 01.09.2006


Dive into the research topics of 'On some cubature formulas on the sphere'. Together they form a unique fingerprint.

Cite this